Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 143, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 15, 2016, 2:48 PM CDT for Yalobusha County, Mississippi. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 2:48 PM CDT (19:48 UTC)
- Expired
- Jul 15, 2016, 3:05 PM CDT
- In force
- 17 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 127 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658
WUUS54 KMEG 151948
SVRMEG
MSC161-152030-
/O.NEW.KMEG.SV.W.0143.160715T1948Z-160715T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
248 PM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 330 PM CDT
* AT 248 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VELMA...OR 9
MILES SOUTHWEST OF WATER VALLEY...MOVING SOUTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WATER VALLEY...COFFEEVILLE...VELMA...SPEARMAN...BRYANT...GUMS...
TYSON AND BENWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3389 8977 3390 8977 3390 8978 3406 8985
3417 8965 3400 8951 3394 8951 3387 8965
3387 8976
TIME...MOT...LOC 1948Z 329DEG 6KT 3404 8972
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
488
WWUS54 KMEG 152005
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
305 PM CDT FRI JUL 15 2016
MSC161-152015-
/O.CAN.KMEG.SV.W.0143.000000T0000Z-160715T2030Z/
YALOBUSHA MS-
305 PM CDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL YALOBUSHA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3389 8977 3390 8977 3390 8978 3406 8985
3417 8965 3400 8951 3394 8951 3387 8965
3387 8976
TIME...MOT...LOC 2003Z 329DEG 6KT 3401 8970
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 12:17 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 15, 12:17 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1217 PM CDT FRI JUL 15 2016 .UPDATE...AVIATION DISCUSSION. && .PREV DISCUSSION... /issued 1005 AM CDT FRI JUL 15 2016/ Skies are mostly sunny across the forecast area this morning with temperatures ranging from the upper 70s to around 90 degrees. All of the fog that develop earlier this morning is gone. Showers and thunderstorms have been moving into portions of central Arkansas and have been dying out before entering the forecast area. Still expect to see some thunderstorms in the forecast area this afternoon. Have already updated forecast to remove the Dense Fog Advisory and no additional updates are needed at this time. ARS PREV DISCUSSION... /issued 313 AM CDT FRI JUL 15 2016/ DISCUSSION... The Mid South remains beneath northwest flow aloft with subtle shortwave disturbances moving southeast. A weak surface front noted across northern Missouri early this morning should become the focus for mainly afternoon and evening showers and thunderstorms across the area today. The greatest potential should remain across northern portions of the region in closest proximity to the sfc front. Although with lower than average mid level heights over the area...scattered showers and storms will be possible across the remainder of the area as strong instability develops during peak heating. A few strong storms will be possible as instability is maximized. Any strong storm will be capable of dangerous lightning...gusty winds...and small hail. As the front progresses south tonight...the greater storm chances overnight should shift into east Arkansas and north Mississippi. Temperatures today should reach into the upper 80s to lower 90s prior to convection. Humidity levels will also remain seasonably high. Lows tonight will remain in the 70s. The surface front begins to wash out across the region on Saturday but may still provide enough of a focus along with lower mid level heights to support scattered showers and thunderstorms...especially across southern sections. Temperatures may be a few degrees warmer but still seasonable of this time of year...in the lower 90s. Upper level ridging should build back over the Mid South by Sunday and persist through early next week. This should reduce storm chances and allow for quite hot temperatures to develop. Most locations will reach back into the middle 90s for Sunday and Monday. Heat index readings will likely approach 105 degrees and a heat advisory may become necessary for portions of the forecast area. The ridge retrogrades west by Tuesday as a return to northwest flow aloft supports increased storm chances for the middle portions of next week. This should also help to knock temperatures back down a few degrees in most locations. By the end of next week...the upper ridge appears to build back to the east with a return to drier conditions and hotter temperatures once again. JLH && .AVIATION...18Z TAF cycle VFR conditions expected to prevail except in thunderstorms. Thunderstorms look most likely between 00 and 06z as a complex of storms develops and shifts across Arkansas and shifts across the Midsouth. Brief periods of MVFR or IFR vis due to heavy rain and locally gusty wind is possible. Light winds anticipated through the period. Patchy fog may occur late tonight at MKL AND TUP. 30 && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 15, 9:08 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 908 AM CDT FRI JUL 15 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161615- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 908 AM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS THE MID SOUTH TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF LOCALIZED DAMAGING WIND GUSTS...HEAVY RAINFALL WITH LOCALIZED FLOODING...SMALL HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE GREATEST RISK OF ISOLATED SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON INTO EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS HEAT IS EXPECTED TO DEVELOP LATE IN THE WEEKEND AND PERSIST THROUGH EARLY NEXT WEEK. HEAT INDEX VALUES MAY EXCEED 105 DEGREES DURING THIS TIME PERIOD AND HEAT ADVISORIES MAY BECOME NECESSARY FOR LARGE PORTIONS OF THE MID SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY ISOLATED WIND DAMAGE OR FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:31 PM CDT | Special Weather Statement | MEG | Coahoma | 44 min |
| Jul 14, 9:22 PM CDT | Special Weather Statement | MEG | Tallahatchie | 38 min |
| Jul 14, 9:52 PM CDT | Special Weather Statement | MEG | Tallahatchie | 38 min |
| Jul 15, 7:16 AM CDT | Dense Fog Advisory | MEG | Alcorn, Tishomingo | 104 min |
| Jul 15, 4:39 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.